Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Pueblo, CO

June 23, 2007Rio Grande County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2007, 6:33 PM MDT for Rio Grande County, Saguache County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 6:33 PM MDT (00:33 UTC)
Expired
Jun 23, 2007, 7:11 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6251 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 240033
SVRPUB
COC105-109-240130-
/O.NEW.KPUB.SV.W.0110.070624T0033Z-070624T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 730 PM MDT...

* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS CENTERED 7 MILES NORTHWEST OF LA GARITA...OR 39
  MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 15 
  MPH. A WIND GUSTS TO 62 MPH WAS MEASURED AT THE SAGUACHE AIRPORT   
  AT AROUND 6 PM.

* LOCATIONS IMPACTED INCLUDE...
  CENTER.
  DEL NORTE.
  MONTE VISTA.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606

$$
2 follow-up statements
000 
WWUS55 KPUB 240048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT SAT JUN 23 2007

COC105-109-240130-
/O.CON.KPUB.SV.W.0110.000000T0000Z-070624T0130Z/
SAGUACHE CO-RIO GRANDE CO-
648 PM MDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES...

AT 647 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES SOUTHWEST OF LA GARITA...OR 34 MILES NORTHWEST OF
ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEL NORTE.
  SOUTH FORK.
  MONTE VISTA.

LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606

$$
000 
WWUS55 KPUB 240111
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT SAT JUN 23 2007

COC105-109-240121-
/O.CAN.KPUB.SV.W.0110.000000T0000Z-070624T0130Z/
SAGUACHE CO-RIO GRANDE CO-
711 PM MDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR RIO GRANDE
AND SOUTH CENTRAL SAGUACHE COUNTIES...

WIND GUST OF 25 TO 40 MPH MAY STILL BE POSSIBLE THROUGH 745 PM WITH 
THIS AREA OF WEAK SHOWER ACTIVITY.

LAT...LON 3794 10603 3802 10663 3742 10667 3741 10606

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:16 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 23, 3:16 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SAT JUN 23 2007

.SHORT TERM...
(TONIGHT AND SUNDAY)

FEW CONCERNS IN THE SHORT TERM. THE UPR RIDGE WL REMAIN OVR THE
AREA THRU THE PERIOD WITH RELATIVELY DRY CONDITIONS AND VERY WARM
TEMPS. SHOULD SEE SOME ISOLATED STORMS DEVELOP THIS AFTERNOON AND
EVENING...AND THEN AGAIN SUN AFTERNOON OVR THE MTS...BUT THE
PLAINS SHOULD REMAIN DRY. H7 TEMPS ON SUN ARE FORECAST TO RANGE
FROM AROUND 13C NR THE KS BORDER TO AROUND 22C OVR WRN PORTIONS OF
THE FORECAST AREA. THUS TEMPS WL REMAIN ABOVE NORMAL...WITH UPR
80S TO UPR 90S FOR HIGHS OVR THE SOUTHEAST PLAINS AND HIGH
VALLEYS.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT THROUGH MONDAY...UPPER RIDGE REMAINS IN PLACE FOR THE
REGION INTO THE BEGINNING OF THE WORK WEEK...WITH H7 TEMPS WARMING
TO 15 TO 22 DEG C ACROSS THE CWA. NOT MUCH CHANGE TO ONGOING
FORECAST THINKING...WITH MAX TEMPS IN THE 90S TO AROUND 100 FOR
THE PLAINS...AND ISOLATED LATE AFTN AND EVE CONVECTION ONCE AGAIN
FOR THE HIGHER TERRAIN.

TUESDAY THROUGH SATURDAY...AN UPPER LOW MOVES ACROSS CANADA AND THE
NORTHERN ROCKIES MONDAY NIGHT THROUGH TUES...PUSHING A COOLER
NORTHERLY SURGE DOWN THE EASTERN PLAINS OF COLORADO TUESDAY. NAM AND
GFS MODELS DIFFER A BIT ON TIMING...BUT BOTH ARE INDICATING PCPN FOR
THE PALMER DVD AND E PLAINS BY LATE TUE AFTN AND EVE. THE UPPER
PATTERN DOES NOT CHANGE ALL THAT MUCH SAVE FOR THE UPPER RIDGE
SHIFTING SLIGHTLY TO THE EAST...BUT FORECAST LLVL EASTERLY SURGE
WILL KEEP HEIGHTENED MOISTURE UP AGAINST THE EASTERN MTS. WHETHER
ATMOS WILL BE TOO CAPPED FOR CONVECTION REMAINS TO BE SEEN...BUT FOR
NOW REASONABLE FORECAST LOOKS TO BE ISOLATED TO SCATTERED POPS TUES
AFTN AND EVE AS THE SURGE MOVES THROUGH...THEN ISOLATED POPS MOST
AREAS THROUGH THE END OF THE EXTENDED. TEMPS WILL BE TRICKY...WITH
CURRENT MAX T GRIDS INDICATING 80S TO LOWER 90S TUES AND WED...THEN
GRADUAL WARMING BEGINNING THURSDAY. THESE TEMPS MAY BE A BIT WARM
FOR TUE THROUGH THU AND MIGHT NEED ADJUSTMENT...BUT WILL STAY THE
COURSE FOR NOW. MOORE

&&

.AVIATION...WITH A RELATIVELY DRY UPR RIDGE OVR THE AREA...VFR
CONDITIONS SHOULD CONTINUE TONIGHT AND SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/27
Hazardous weather outlook, Jun 23, 7:00 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SAT JUN 23 2007

COZ058>089-093>099-241300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE EASTERN MOUNTAINS...PIKES PEAK REGION AND EASTERN PLAINS...

ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS
WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST
POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM LATER
NEXT TUESDAY INTO NEXT THURSDAY. THE PRIMARY THREATS FROM THE
STRONGER STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY
WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE
POSSIBLE AT TIMES...ESPECIALLY OVER EASTERN SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 23, 6:15 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND GST     SAGUACHE                38.09N 106.14W
06/23/2007  M62 MPH          SAGUACHE           CO   ASOS

            62 MPH WIND GUST AT THE SAGUCACHE AWOS SITE AT THE
            AIRPORT.

&&

SHODANIS

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.